# SDR CA110517005

- Difficulty date: May 15, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Boeing 737-500
- Aircraft time: 43,339 hours
- Engine: Cfmint CFM563C1
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 5893543139
- Condition: Broken
- Location: Cockpit
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

IN CRUISE FLIGHT AT FL 360, THE CAPTAINS NR 1 WINDSCREEN, OUTER GLASS LAYER SHATTERED. THE CREW DIVERTED, A RESCUE AIRPLANE, WITH MX ON BOARD WAS SENT. MX INSPECTED THE DAMAGED WINDOW AND DETERMINED THE OUTER GLASS LAYER (NON-STRUCTURAL) WAS CRACKED AND THERE WAS EVIDENCE OF ELECTRICAL ARCING BETWEEN THE NON-STRUCTURAL OUTER GLASS AND NON-STRUCTURAL URETHANE INTERLAYER. THE WINDOW HEAT WAS MEL`ED AND THE AIRPLANE WAS FLOWN NON-REVENU,  WHERE THE WINDOW WAS REPLACED. THE ACFT FLIGHT MANUAL, NON-NORMAL CHECKIST (SECTION 3.2, PG 8) STATES "THERE ARE NO RESTRICTIONS WHEN AN OUTER PANEL ALONE IS CRACKED." ALSO, THE AMM 56-11-00 ALSO PROVIDES SIMILAR RELIEF.
